Aa
Aa
A
A
A
Close
Avatar universal

PLAQUENIL TOXICITY

I RECENTLY STOPPED TAKING 400 MG OF PLAQUENIL DUE TO RETINAL TOXICITY.  I TOOK THIS MED. FOR 20 PLUS YEARS.  NOW MY VISION IS BLURRY LIKE LOOKING THROUGH A FOG HOWEVER I CAN READ THE EYE CHART AT 20/25.  MY EYES ARE ALSO SENSITIVE TO THE SUN.  MY QUESTION IS WHAT ARE MY CHANCES OF MY VISION RETURNING TO NORMAL.  

PS  I ALSO TAKE OTHER ANTI INFLAMMATORY DRUGS FOR RA.  
2 Responses
Sort by: Helpful Oldest Newest
233488 tn?1310693103
MEDICAL PROFESSIONAL
Only time will tell but while plaquenil toxicity is relatively rare it can be permanent. You should be under the care of a Eye MD ophthalmology.

JCH MD
Helpful - 0
233488 tn?1310693103
MEDICAL PROFESSIONAL
More thoughts. Often this is due to cataract due to being on steroids over the years.

Again see an eye MD.

JCH MD
Helpful - 0
Have an Answer?

You are reading content posted in the Eye Care Community

Top General Health Answerers
177275 tn?1511755244
Kansas City, MO
Avatar universal
Grand Prairie, TX
Avatar universal
San Diego, CA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Discharge often isn't normal, and could mean an infection or an STD.
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.